Alert archive / Louisiana / River Flood Warnings in 2016

River Flood Warning 132, NWS Lake Charles, LA

September 2, 2016Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Sep 2, 2016, 10:05 AM CDT for Calcasieu Parish, Louisiana. It took effect at Sep 2, 2016, 7:00 PM CDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Sep 2, 2016, 10:05 AM CDT (15:05 UTC)
In effect from
Sep 2, 2016, 7:00 PM CDT
Expired
Sep 3, 2016, 7:00 AM CDT
In force
12 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

526 
WGUS44 KLCH 021505
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1005 AM CDT FRI SEP 2 2016

...The National Weather Service in Lake Charles has issued a flood 
warning for the following rivers in Louisiana...

  Calcasieu River Near Salt Water Barrier 

LAC019-030505-
/O.NEW.KLCH.FL.W.0132.160903T0000Z-160903T1200Z/
/LCHL1.1.ER.160903T0000Z.160903T0000Z.160903T0000Z.NO/
1005 AM CDT FRI SEP 2 2016

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Calcasieu River Near Salt Water Barrier.
* from this evening to Saturday morning...or until the warning is 
  cancelled.
* At  9:00 AM Friday the stage was 3.8 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  evening.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$
1 follow-up statement
630 
WGUS84 KLCH 030111
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
811 PM CDT FRI SEP 2 2016

...The flood warning is cancelled for the following rivers in 
Louisiana...

  Calcasieu River Near Salt Water Barrier 

...The flood warning continues for the following rivers in 
Louisiana...

  Calcasieu River At Old Town Bay 

...The flood warning continues for the following rivers in 
Louisiana..
  Mermentau River Near Mermentau 
  Vermilion River At Lafayette, Surrey Street Gage 

LAC019-031511-
/O.EXT.KLCH.FL.W.0122.000000T0000Z-160905T1800Z/
/OTBL1.1.ER.160814T0400Z.160822T1400Z.160904T1800Z.NO/
811 PM CDT FRI SEP 2 2016

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* until Monday afternoon...or until the warning is cancelled.
* Flood stage is 4.0 feet.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots 
  along Goos Ferry Road will occur.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC019-030141-
/O.CAN.KLCH.FL.W.0132.000000T0000Z-160903T1200Z/
/LCHL1.1.ER.160902T1551Z.160902T1700Z.160902T1707Z.NO/
811 PM CDT FRI SEP 2 2016

The Flood Warning is cancelled for
  The Calcasieu River Near Salt Water Barrier.
* At  7:00 PM Friday the stage was 3.7 feet.
* Fell below flood stage at 12:07 PM Friday.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to 3.1 feet by Sunday 
  morning.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$

LAC001-053-113-031510-
/O.CON.KLCH.FL.W.0117.000000T0000Z-000000T0000Z/
/MRML1.3.ER.160813T1040Z.160818T1445Z.000000T0000Z.NO/
811 PM CDT FRI SEP 2 2016

The Flood Warning continues for
  The Mermentau River Near Mermentau.
* until further notice...or until the warning is cancelled.
* At  7:15 PM Friday the stage was 4.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue rising to near 4.3 feet by after
  midnight tomorrow. Additional rises may be possible thereafter.
* Impact...At stages near 4.0 feet...Minor lowland flooding near the
  river will occur.

&&
 
LAT...LON 3025 9266 3004 9276 3004 9260 3019 9254 3024 9255

$$

LAC055-113-031510-
/O.CON.KLCH.FL.W.0112.000000T0000Z-000000T0000Z/
/VLSL1.3.ER.160812T1144Z.160815T1945Z.000000T0000Z.NO/
811 PM CDT FRI SEP 2 2016

The Flood Warning continues for
  The Vermilion River At Lafayette, Surrey Street Gage.
* until further notice...or until the warning is cancelled.
* At  7:15 PM Friday the stage was 13.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to a stage of 13.4 feet 
  by Sunday morning.
* Impact...At stages near 14.0 feet...Moderate flooding in 
  Lafayette, with significant flooding near where coulees and bayous 
  intersect the Vermilion River.
* Impact...At stages near 13.5 feet...Flooding of some yards near 
  the river will occur. Significant flooding of Beaver Park and 
  Vermilionville will occur.
* Impact...At stages near 11.5 feet...Minor flooding of Beaver Park 
  and Vermilionville near the river will occur.
* Impact...At stages near 10.0 feet...Minor flooding of Heymann Park
  off of Highway 90 will occur.

&&
 
LAT...LON 3031 9204 3000 9227 2987 9219 2988 9206
      3022 9190 3031 9191

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 2, 7:16 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Sep 2, 7:16 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
716 AM CDT FRI SEP 2 2016

.DISCUSSION...
For 12z TAF issuance.

&&

.AVIATION...
Only significant change to previous TAF thinking was the addition
of VCSH at KBPT where omega is progged to be a little greater this
afternoon with the approach of a sfc frontal boundary...otherwise
dry VFR conditions will persist.

25

&&

.PREV DISCUSSION... /issued 417 AM CDT FRI SEP 2 2016/

DISCUSSION...High pressure extends from the Great Lakes Region to
Texas this morning. Between this ridge and Hermine which is moving
across Southern Georgia, the flow remains northerly. This will
allow for a very slightly cooler and drier air mass to filter
into the region today, however a few showers and storms will be
possible, but mainly along the coast today and tomorrow. With the
persistent north winds from the past couple of days through
Saturday morning the seas along the coast will be nearly flat.
This should make for boating along the coast and the beach for the
first half of Labor Day weekend pleasant, however tides will
continue to run a little above normal.

During Sunday the front returns north raising the rain chances.
Higher moisture will work back into the region and linger through
Monday. Scattered storms will be possible as the boundary moves
through and with PWATS of 2.25" or more.

Tuesday through the end of the week, Isolated to Scattered storms
will be possible in the afternoons and high temperatures will be
near normal.

MARINE...Tides continue to run around 1 foot above normal,
however as Hermine exits the gulf region tides are expected to
gradually fall to near normal through the weekend.

A light offshore wind is expected through Saturday morning,
however a warm front is expected to push north Sunday evening/Sunday
returning the onshore flow. A light to moderate onshore flow is
then expected through the remainder of the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  91  67  91  70 /  20   0  10  10
LCH  93  72  91  75 /  30  10  10  10
LFT  92  71  91  74 /  20  10  20  10
BPT  94  74  91  75 /  30  10  10  10

&&

.LCH Watches/Warnings/Advisories...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Sep 2, 4:47 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
447 AM CDT FRI SEP 2 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
031130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
447 AM CDT FRI SEP 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE
TODAY. LIGHTNING STRIKES WILL BE THE MAIN HAZARD.

TIDES CONTINUE TO RUN AROUND ONE FOOT ABOVE NORMAL. THIS MAY
PRODUCE A VERY BRIEF PERIOD OF MINOR COASTAL FLOODING AT HIGH
TIDE, HOWEVER TIDES WILL RELAX THROUGH THE DAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE
PERIOD. WHILE NO SEVERE WEATHER IS ANTICIPATED, LOCALIZED HEAVY
RAIN MAY OCCUR MONDAY AS A WARM FRONT LIFTS NORTH THROUGH THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ430-432-435-450-452-455-470-472-475-031130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
447 AM CDT FRI SEP 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

TIDES CONTINUE TO RUN AROUND ONE FOOT ABOVE NORMAL. THIS MAY
PRODUCE A VERY BRIEF PERIOD OF MINOR COASTAL FLOODING AT HIGH
TIDE, HOWEVER TIDES LEVELS WILL DECREASE THROUGH THE DAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED STORMS ARE EXPECTED EACH DAY. LOCALIZED
HIGHER WINDS AND SEAS WILL BE POSSIBLE NEAR STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

River Flood Warnings in Louisiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.